Alert archive / Alabama / Flash Flood Warnings in 2009

Flash Flood Warning 80, NWS Birmingham, AL

September 20, 2009Greene County, Pickens County, Tuscaloosa County, Alabama

NWS Birmingham, AL issued this flash flood warning at Sep 20, 2009, 10:01 PM CDT for Greene County, Pickens County, Tuscaloosa County, Alabama. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 20, 2009, 10:01 PM CDT (03:01 UTC)
Expired
Sep 21, 2009, 1:00 AM CDT
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Greene County, AL, Pickens County, AL, Tuscaloosa County, AL

The radar

The Columbus AFB radar (KGWX), 75 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 20, 10:03 PM CDTFLASH FLOOD3 S Holt, ALSTANDING WATER REPORTED ON THE SOUTHBOUND LANES OF UNIVERSITY BLVD IN TUSCALOOSA.
Sep 20, 10:24 PM CDTFLASH FLOODCarrollton, ALNUMEROUS ROADS BEING CLOSED OR BARRICADED IN AND AROUND CARROLLTON DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 3.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2060 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2060 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBMX 210301
FFWBMX
ALC063-107-125-210600-
/O.NEW.KBMX.FF.W.0080.090921T0301Z-090921T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1001 PM CDT SUN SEP 20 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN GREENE COUNTY IN WEST CENTRAL ALABAMA...
  PICKENS COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...REFORM...GORDO...CARROLLTON...
  ALICEVILLE...
  WESTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...TUSCALOOSA...NORTHPORT...HOLT...

* UNTIL 100 AM CDT

* AT 958 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED FLASH   
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RAINFALL OVER 
PORTIONS OF THIS AREA HAS ALREADY EXCEEDED 2 TO 4 INCHES IN THE PAST 
SEVERAL HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAMANTHA...
  LAKE TUSCALOOSA BINION CREEK LANDING...LAKE LURLEEN STATE PARK AND
  COKER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3353 8809 3353 8769 3360 8737 3359 8733
      3303 8757 3299 8832

$$

KSL
4 follow-up statements
000 
WGUS74 KBMX 210342
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1042 PM CDT SUN SEP 20 2009

ALC063-107-125-210600-
/O.CON.KBMX.FF.W.0080.000000T0000Z-090921T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE AL-PICKENS AL-TUSCALOOSA AL-
1042 PM CDT SUN SEP 20 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
WESTERN TUSCALOOSA...PICKENS AND NORTHERN GREENE COUNTIES...

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL ROADS CLOSED IN 
SOUTHERN PICKENS COUNTY.  ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 
INCHES POSSIBLE ACROSS ALREADY SATURATED GROUND CONDITIONS IN THE 
WARNED AREA..

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REFORM...
SAMANTHA...LAKE TUSCALOOSA BINION CREEK LANDING AND ASHCRAFT CORNER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3353 8809 3353 8769 3360 8737 3359 8733
      3303 8757 3299 8832

$$

KSL
000 
WGUS74 KBMX 210430
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1130 PM CDT SUN SEP 20 2009

ALC063-107-125-210600-
/O.CON.KBMX.FF.W.0080.000000T0000Z-090921T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE AL-PICKENS AL-TUSCALOOSA AL-
1130 PM CDT SUN SEP 20 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
WESTERN TUSCALOOSA...PICKENS AND NORTHERN GREENE COUNTIES...

AT 1129 PM CDT...THE NATIONAL WEATHER CONTINUED TO DETECT A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAMANTHA...
REFORM AND LAKE TUSCALOOSA BINION CREEK LANDING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3346 8803 3350 8767 3360 8737 3359 8733
      3303 8757 3299 8832

$$

KSL
000 
WGUS74 KBMX 210510
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1210 AM CDT MON SEP 21 2009

ALC063-107-125-210600-
/O.CON.KBMX.FF.W.0080.000000T0000Z-090921T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE AL-PICKENS AL-TUSCALOOSA AL-
1210 AM CDT MON SEP 21 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
WESTERN TUSCALOOSA...PICKENS AND NORTHERN GREENE COUNTIES...

AT 1210 AM CDT...THE NATIONAL WEATHER CONTINUED TO DETECT A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REFORM AND
LAKE TUSCALOOSA BINION CREEK LANDING

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3346 8803 3345 8768 3347 8746 3343 8740
      3303 8757 3299 8832

$$

KSL
000 
WGUS74 KBMX 210532
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1232 AM CDT MON SEP 21 2009

ALC063-107-125-210600-
/O.CON.KBMX.FF.W.0080.000000T0000Z-090921T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE AL-PICKENS AL-TUSCALOOSA AL-
1232 AM CDT MON SEP 21 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
WESTERN TUSCALOOSA...PICKENS AND NORTHERN GREENE COUNTIES...

AT 1232 AM CDT...THE NATIONAL WEATHER CONTINUED TO DETECT A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REFORM...LAKE
TUSCALOOSA BINION CREEK LANDING AND GORDO

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3346 8803 3345 8768 3347 8746 3343 8740
      3303 8757 3299 8832

$$

KSL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 6:30 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Sep 20, 6:30 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
630 PM CDT SUN SEP 20 2009

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

IN THE SHORT TERM WE WILL REMAIN UNDER THE STATUS QUO AS THE
MAIN TROF STAYS ACROSS THE CENTRAL PLAINS...FEEDING MUCH OF THE
SOUTHEAST WITH SOUTHWESTERLY FLOW AND DEEP LAYER MOISTURE. AS THE
DAYS WEAR ON...HAVE NOTICED A DECENT MID LEVEL JET...RECOGNIZABLE
ON THE LATEST WV IMAGERY...WORK ACROSS THE SOUTHWEST CONUS AND
AROUND THE BASE OF THE TROF. THIS HAS STARTED TO BRING A LITTLE
DRIER AIR ALOFT...MODERATING THE PW VALUES A BIT. HOWEVER...IT
WONT BE BEFORE ANOTHER SHORT WAVE OR TWO ROTATE ACROSS CENTRAL
ALABAMA BRINGING ADDITIONAL LINES OF HEAVY RAIN THROUGH AT LEAST
TOMORROW EVENING.

AS THIS MAIN TROF RETROGRADES WESTWARD DURING THE COMING WORK
WEEK...WE WILL REMAIN GENERALLY UNDER SOUTHWEST FLOW
ALOFT...HOWEVER...MODELS CONTINUE TO SUGGEST A WEAK RIDGE OF HIGH
PRESSURE BUILDING IN FROM THE SOUTH. WITH THIS WRINKLE...HAVE
CONTINUED TO KEEP MUCH SMALLER POPS IN THE FORECAST BEGINNING MID
WEEK THROUGH THE FIRST HALF OF NEXT WEEKEND. SO...THE END OF THIS
PATTERN MAY BE ON THE HORIZON.

IN THE LONGEST TERM...THE PATTERN GETS MIGHTY PROGRESSIVE IN THE
OPERATIONAL AND ENSEMBLE RUNS. ALTHOUGH THE TIMING IS
OFF...GUIDANCE SHOWS A DEEP TROF MOVING ACROSS MUCH OF THE EASTERN
HALF OF THE CONUS...FOLLOWED BY A QUIET RIDGE OF HIGH PRESSURE.
WILL MONITOR WITH INTEREST.

17/KLAWS

&&

.AVIATION...00Z TAF DISCUSSION.

FINALLY HAVE SOMETHING ON RADAR THAT IS EVEN REMOTELY TIME-ABLE
AFTER SEVERAL DAYS OF UNPREDICTABLE THUNDERSTORM
DEVELOPMENT...ALTHOUGH ADDITIONAL DEVELOPMENT IS POSSIBLE AT ANY
TIME...BASED THE FIRST 6 HOURS OR SO LARGELY ON A LINE OF
THUNDERSTORMS MOVING ACROSS NORTHWESTERN ALABAMA AND A CLUSTER OF
STORMS APPROACHING ANB FROM THE SOUTH.  ALL TAF SITES WITH THE
EXCEPTION OF MGM AND TOI SHOULD SEE 2 TO 3 HOURS OF DIMINISHED
VISIBILITY DUE TO HEAVY RAIN...LOWER CEILINGS AND LIGHTNING.   AT
MGM AND TOI...STORMS DO NOT LOOK IMMINENT...BUT WE WILL HAVE TO
MONITOR RADAR FOR DEVELOPMENT TO THE SOUTHWEST.

LOW CLOUDS WILL DEVELOP BY MIDNIGHT AT ALL LOCATIONS AND CONVECTION
SHOULD DIMINISH IN BOTH COVERAGE AND INTENSITY.  VISIBILITY WILL
DROP TO BETWEEN 3 AND 5 MILES AFTER 04Z.  A FEW SHOWERS WILL LIKELY
LINGER THROUGH THE NIGHT WITH INCREASING COVERAGE ONCE AGAIN AFTER
15Z.  BY MIDDAY THUNDERSTORMS ARE LIKELY AREA WIDE AGAIN.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH FOR ALL OF CENTRAL ALABAMA UNTIL 7 AM CDT
MONDAY.

&&

17/61
Hazardous weather outlook, Sep 20, 9:08 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
908 PM CDT SUN SEP 20 2009

ALZ011>015-017>050-220200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
908 PM CDT SUN SEP 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

...FLASH FLOOD WATCH THROUGH MONDAY MORNING...

SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE OVERNIGHT
HOURS. THE GROUND IS SATURATED FROM RECENT RAINFALL...AND ANY
ADDITIONAL HEAVY RAINFALL WILL LIKELY PRODUCE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RAIN CHANCES WILL REMAIN ABOVE NORMAL MONDAY WITH SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS...WITH HEAVY RAINFALL
AT TIMES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY DUE TO FLASH FLOODING.

12/SIRMON

In the hours before

Local storm report, Sep 20, 8:06 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
806 PM CDT SUN SEP 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     FLASH FLOOD      1 W PICKENSVILLE        33.23N 88.29W
09/20/2009                   PICKENS            AL   EMERGENCY MNGR

            WATER REPORTED OVER THE ROADWAY ON STATE HIGHWAY
            86...JUST WEST OF PICKENSVILLE.

0735 PM     FLASH FLOOD      1 W PICKENSVILLE        33.23N 88.29W
09/20/2009                   PICKENS            AL   EMERGENCY MNGR

            WATER REPORTED OVER THE ROADWAY ON STATE HIGHWAY 86 JUST
            WEST OF PICKENSVILLE.

&&

GGOGGINS
Local storm report, Sep 20, 8:09 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
809 PM CDT SUN SEP 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     FLASH FLOOD      5 WSW CARROLLTON        33.24N 88.18W
09/20/2009                   PICKENS            AL   EMERGENCY MNGR

            WATER REPORTED OVER THE ROADWAY ON STATE HIGHWAY 86
            BETWEEN CARROLLTON AND PICKENSVILLE.

&&

GGOGGINS
Local storm report, Sep 20, 8:10 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
810 PM CDT SUN SEP 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     FLASH FLOOD      HACKLEBURG              34.27N 87.83W
09/20/2009                   MARION             AL   PUBLIC

            WATER OVER THE ROADWAY ON UNION CEMETERY ROAD IN
            HACKLEBURG CAUSING THE ROADWAY TO BE IMPASSIBLE.

0735 PM     FLASH FLOOD      1 W PICKENSVILLE        33.23N 88.29W
09/20/2009                   PICKENS            AL   EMERGENCY MNGR

            WATER REPORTED OVER THE ROADWAY ON STATE HIGHWAY
            86...JUST WEST OF PICKENSVILLE.

0735 PM     FLASH FLOOD      1 W PICKENSVILLE        33.23N 88.29W
09/20/2009                   PICKENS            AL   EMERGENCY MNGR

            WATER REPORTED OVER THE ROADWAY ON STATE HIGHWAY 86 JUST
            WEST OF PICKENSVILLE.

0735 PM     FLASH FLOOD      5 WSW CARROLLTON        33.24N 88.18W
09/20/2009                   PICKENS            AL   EMERGENCY MNGR

            WATER REPORTED OVER THE ROADWAY ON STATE HIGHWAY 86
            BETWEEN CARROLLTON AND PICKENSVILLE.

&&

GGOGGINS
Local storm report, Sep 20, 8:38 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
838 PM CDT SUN SEP 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      FAYETTE                 33.69N 87.83W
09/20/2009                   FAYETTE            AL   EMERGENCY MNGR

            FLOODING REPORTED ON SEVERAL STREETS IN DOWNTOWN FAYETTE.

&&

GGOGGINS
Special weather statement, Sep 20, 8:41 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
841 PM CDT SUN SEP 20 2009

ALZ023-210245-
TUSCALOOSA-
841 PM CDT SUN SEP 20 2009

...SIGNIFICANT WEATHER ALERT FOR TUSCALOOSA COUNTY UNTIL 945 PM
CDT...

AT 841 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM WEST OF NORTHPORT...MOVING NORTHEAST AT 15 MPH.

WINDS UP TO 35 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PALMORE PARK.
  TUSCALOOSA MUNICIPAL AIRPORT.
  OLIVER LOCK AND DAM.
  NORTHPORT.
  TUSCALOOSA.
  HOLT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KSL
Special weather statement, Sep 20, 9:50 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
950 PM CDT SUN SEP 20 2009

ALZ023-024-034-210345-
BIBB-JEFFERSON-TUSCALOOSA-
950 PM CDT SUN SEP 20 2009

...SIGNIFICANT WEATHER ALERT FOR BIBB...JEFFERSON AND TUSCALOOSA
COUNTIES UNTIL 1045 PM CDT...

AT 949 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR ABERNANT...OR 14 MILES SOUTHWEST OF BESSEMER...
MOVING NORTHEAST AT 25 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LAKE VIEW.
  BUCKSVILLE.
  NORTH JOHNS.
  MCCALLA.
  BESSEMER.
  ROSS BRIDGE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KSL

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 7:00 PM CDTFlash Flood WarningBMXFayette, Walker, Winston3 hr
Sep 20, 7:40 PM CDTFlash Flood WarningBMXFayette, Greene, Pickens, Tuscaloosa3 hr
Sep 20, 8:02 PM CDTAreal Flood AdvisoryBMXCherokee3 hr
Sep 20, 8:56 PM CDTFlash Flood WarningBMXBibb, Jefferson, Shelby, Tuscaloosa, Walker3 hr
Sep 20, 10:23 PM CDTAreal Flood AdvisoryBMXBibb, Greene, Hale, Perry, Tuscaloosa3 hr
Sep 20, 10:50 PM CDTFlash Flood WarningBMXBibb, Greene, Hale, Perry, Tuscaloosa3 hr
Sep 20, 11:26 PM CDTFlash Flood WarningBMXChilton, Shelby3 hr
Sep 21, 12:05 AM CDTFlash Flood WarningBMXBibb, Jefferson, Shelby, Tuscaloosa3 hr
Sep 21, 12:55 AM CDTFlash Flood WarningBMXGreene, Pickens, Sumter3 hr
Sep 21, 1:44 AM CDTFlash Flood WarningBMXBibb, Hale, Perry, Tuscaloosa3 hr
Sep 21, 2:30 AM CDTFlash Flood WarningBMXTuscaloosa2 hr
Sep 21, 3:11 AM CDTFlash Flood WarningBMXClay, Coosa, Talladega3 hr
Sep 21, 3:44 AM CDTFlash Flood WarningBMXGreene, Pickens, Sumter10 hr
Sep 21, 4:27 AM CDTFlash Flood WarningBMXTuscaloosa3 hr
Sep 21, 7:21 AM CDTFlash Flood WarningBMXTuscaloosa6 hr
Sep 21, 7:58 AM CDTFlash Flood WarningBMXLamar, Pickens6 hr
Sep 21, 8:19 AM CDTFlash Flood WarningBMXPickens, Tuscaloosa6 hr
Sep 21, 8:27 AM CDTFlash Flood WarningBMXGreene, Hale4 hr
Sep 21, 9:00 AM CDTFlash Flood WarningBMXBibb, Perry3 hr
Sep 21, 9:55 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo3 days
Sep 21, 9:56 AM CDTFlash Flood WarningBMXJefferson, St. Clair, Shelby3 hr
Sep 21, 10:17 AM CDTFlash Flood WarningBMXFayette, Marion, Walker, Winston3 hr
Sep 21, 10:27 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter4 days
Sep 21, 11:56 AM CDTFlash Flood WarningBMXBibb, Chilton, Dallas, Greene, Hale, Marengo and 1 more4 hr
Sep 21, 12:53 PM CDTFlash Flood WarningBMXChilton, Coosa, Jefferson, St. Clair, Shelby, Talladega3 hr
Sep 21, 1:39 PM CDTTornado WarningBMXSumter51 min
Sep 21, 1:52 PM CDTFlash Flood WarningBMXGreene, Hale, Pickens, Sumter3 hr
Sep 21, 2:04 PM CDTFlash Flood WarningBMXClay, Coosa, Tallapoosa3 hr
Sep 21, 2:24 PM CDTTornado WarningBMXGreene, Sumter51 min
Sep 21, 2:59 PM CDTFlash Flood WarningBMXChambers, Randolph, Tallapoosa2 hr
Sep 21, 3:07 PM CDTTornado WarningBMXGreene, Sumter38 min
Sep 21, 3:39 PM CDTTornado WarningBMXGreene, Hale, Sumter13 min
Sep 21, 3:41 PM CDTTornado WarningBMXGreene, Hale, Sumter13 min
Sep 21, 4:09 PM CDTTornado WarningBMXGreene, Hale, Marengo, Sumter30 min
Sep 21, 4:42 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter48 min
Sep 21, 4:49 PM CDTFlash Flood WarningBMXGreene, Hale, Marengo, Sumter2 hr
Sep 21, 5:27 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter30 min
Sep 21, 5:56 PM CDTAreal Flood AdvisoryBMXBarbour, Bullock, Pike2 hr
Sep 21, 6:35 PM CDTAreal Flood AdvisoryBMXLowndes115 min

Nearby

Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.